MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON LEGACY 5.5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON LEGACY 5.5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7480113
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) and distributor via a medtronic representative regarding a patient implanted with a screw using a driver for a lumbar spine arthrodesis.It was reported that the driver purchased by the distributor broke when tightening the screw during surgery (intra-op).There were no patient symptoms or complications as a result of the event.The patient came in contact with the product when the key broke while tightening the screw that was implanted in the patient.Only the key broke and there was no damage to the screw implanted in the patient.The pre- op diagnosis was lumbar hernia and the levels implanted were l4-l5 and l5-s1.There was no additional surgery/ necessitated intervention/ in- patient or extension of patient hospitalization.There was no injury as a result of the event.No further complications were reported/ anticipated.
 
Additional Manufacturer Narrative
H3: product analysis part # 7480113, lot# pr7d001- visual inspection revealed the hex tip of the driver has been broken off.Microscopic examination of fracture surface reveals a brittle fracture surface no indication of fatigue or torsion.There is some damage to the first row of threads on the driver.The threaded portion of the driver sleeve is designed to mitigate instrument misalignment and associated bending stresses.This is consistent with not fully engaging the threaded portion of the driver sleeve into the mas head.This type of damage in consistent with bend stress overload.H6: updated patient code, eval.Code method, eval.Code result post analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON LEGACY 5.5
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key10539965
Report Number1030489-2020-01290
Device Sequence Number14210095
Product Code LXH
UDI-Device Identifier00721902861468
UDI-Public00721902861468
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7480113
Device Catalogue Number7480113
Device Lot NumberPR17D001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2020
Supplement Date Received by Manufacturer04/22/2021
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1